MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; INTRALUMINAL DEVICES

MICROVENTION, INC. FRED X27; INTRALUMINAL DEVICES
Model Number FREDX5015-PMA
Medical Device Problem Codes Migration (4003); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be verified.The device remains within the patient.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The alleged product issue cannot be confirmed at this time.If additional information is received a supplemental mdr report will be provided.
 
Event or Problem Description
It was reported that during treatment of a left ica artery aneurysm, the anatomy was stated non-tortuous.The fred x encountered difficulty opening along the curvature.The fred x opened and the delivery pusher would not release from the device.The physician attached a torque device to the proximal end of the delivery pusher and gently pulled.The implant was reported to shift proximally and the wire detached from the device.The patient is reported to be doing well.Additional information indicated the patient will have a follow-up in approximately one month.An additional flow diverter may be placed distal to the fred x.No patient harm or injury was reported.
 
Event or Problem Description
Additional information provided indicated a pipeline stent was placed distal to the previously implanted fred x on (b)(6) 2023.The patient was discharged without further sequela.
 
Additional Manufacturer Narrative
Images were received for investigation.A supplemental report will be submitted upon completion of the investigation.
 
Additional Manufacturer Narrative
Items returned: - n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications below is a list of the probable adverse effects (e.G., complications) associated with the use of neurovascular flow diverting stents.Allergic reaction, including but not limited to: contrast dye, nitinol metal, and any other medications used during the procedure.Amaurosis fugax or transient blindness.Aphasia.Blindness.Cardiac arrhythmia.Complications of arterial puncture including pain, local bleeding, or injury to the artery, or adjacent nerves.Cranial neuropathy.Death.Device fracture, migration or misplacement.Diplopia.Dissection or perforation of the parent artery.Headache.Hemiplegia.Hemorrhage, including intracranial hemorrhage (ich), subarachnoid hemorrhage (sah), and retroperitoneal.Hydrocephalus.Infection.Mass effect.Myocardial infarction.Neurological deficits.Pseudoaneurysm formation.Reactions to anti-platelet or anti-coagulant agents.Reactions due to radiation exposure, including alopecia, burns ranging in severity from skin reddening to ulcers, cataracts, and delayed neoplasia.Reactions to anesthesia and related procedures.Reactions to contrast agents including allergic reactions and kidney failure.Reduced visual acuity or visual field.Retinal artery occlusion or infarction.Retinal ischemia.Rupture or perforation of the aneurysm.Stenosis of stented segment.Seizure.Stent thrombosis.Stroke or tia (transient ischemic attack).Thromboembolic event.Vasospasm.Visual impairment.Warnings the fred-27 system should only be delivered through a headway 27 microcatheter and the fred-21 system should only be delivered through a headway 21 microcatheter.If repeated friction is encountered during fred system delivery, verify microcatheter is not kinked or in extremely tortuous anatomy.Confirm that the microcatheter does not ovalize.Confirm that there is adequate sterile heparinized flush solution.Do not reposition the fred system in the parent vessel without fully retrieving the device.The fred system must be retrieved/re-sheathed into the microcatheter and re-deployed at the desired target location or removed completely from the patient.The fred system must not be re-deployed more than three times.Should unusual resistance be felt at any time during access or removal, the introducer/guide catheter/microcatheter and fred system should be removed as a single unit.Applying excessive force during delivery or retrieval of the fred system can potentially result in loss or damage to the device and delivery components.The fred system delivery wire should not be utilized as a guidewire.Do not torque the fred system.A torque device should not be used.Directions for use 17.Advance the delivery wire to transfer the fred system from within the introducer into the microcatheter.18.Warning: do not torque the delivery wire while advancing or retracting the fred system.21.Warning: do not apply undue force.If resistance is encountered at any point during delivery or manipulation, withdraw the unit and select a new fred system.23.Position the fred system for deployment by aligning the fred system implant distal radiopaque end markers past the aneurysm neck, allowing for adequate distal and proximal device landing zones as shown in the following figures for fred-27 system and fred-21 system.26.Note: a slow, proper push/pull technique, encompassing sufficient delivery wire push force, in addition to an opposing microcatheter withdrawal force, to remove excess microcatheter slack while maintaining the microcatheter tip within the center of the parent vessel, will facilitate properly deploying the fred system at the proper location, to achieve full expansion and good vessel apposition.27.Caution: using a rapid microcatheter withdrawal technique to deploy the fred system is not recommended and may result in device elongation or improper deployment.Be aware of delivery wire tip position during deployment.28.If the fred system positioning is not satisfactory, the implant may be recaptured and repositioned if it is not fully deployed.The implant may be recaptured until the point where the distal-most wire marker, collocated distal to the implant proximal markers, is aligned approximately 50% of length proximal to the microcatheter distal marker band.29.Caution: if resistance is felt while recapturing the device, do not continue to recapture.Withdraw the microcatheter slightly to unsheath the device (without exceeding the recapture limit), and then attempt to recapture again.30.Caution: the fred system must not be re-deployed more than three times.31.If fred system positioning is satisfactory, carefully advance the delivery wire while retracting the microcatheter as needed to minimize slack, maintaining the microcatheter around the center of the parent vessel, to allow the implant to deploy across the neck of the aneurysm.Ensure the implant proximal radiopaque end markers are in the advised position (see step 23) proximal to the aneurysm neck for adequate coverage.32.Note: the fred system will expand and may foreshorten up to 60% from its undeployed length.Visually verify opening of the proximal end, ensuring that the microcatheter distal tip marker is pulled back, adequately away from the implant proximal end, to allow the proximal end to freely open.Push forward on the delivery wire to assist in maintaining access within the implant as needed.33.Note: visualize and refer to implant radiopaque end markers to maintain adequate implant length on each side of the aneurysm neck/target location to ensure appropriate coverage.34.Warning: do not fully deploy the fred system if positioning in the parent vessel is not satisfactory.37.Carefully inspect the deployed fred implant under fluoroscopy to confirm that it is completely open and opposed to the vessel wall and not kinked.If the implant is not fully open and apposed or is kinked, consider utilizing a suitable micro guidewire and/or occlusion balloon catheter to fully open the implant.38.Caution: carefully watch the fred implant distal and proximal markers when passing through the implanted device with other devices to avoid displacing the implant.Procedure/medical information review: imaging review, p23-5179, md: three radiographic images are provided.They are not labeled as to date or time.Image 1: angled lateral single shot radiograph, unsubtracted, no contrast, centered and cropped on the region of the sella turcica.A fred is seen, fully opened, from the proximal supraclinoid ica back to the mid-ica siphon.The event description says that the fred is in the left ica.A pipeline is seen inside the fred, spanning from slightly distal to the fred to the junction of the first and second thirds of the fred.A pipeline is seen in a separate vessel, in an identical position, likely in the right ica.Image 2: angled lateral single shot radiograph, unsubtracted, contrast, early to mid-arterial phase, centered and cropped on the region of the sella turcica.Same as image 1.Normal flow, no clot.Another pipeline is seen, likely in the distal basilar artery.Image 3: angled lateral single shot radiograph, unsubtracted, contrast, late arterial phase, centered and cropped on the region of the sella turcica.Same as image 1.Normal flow, no clot.Another pipeline is seen, likely in the distal basilar artery.These images do not explain why the pusher wire got stuck on the fred.The reported event is non-verifiable.Three radiographic images were provided for review.They were not labeled as to date or time.The review of the images is as follows: image 1: angled lateral single shot radiograph, unsubtracted, no contrast, centered and cropped on the region of the sella turcica.A fred is seen, fully opened, from the proximal supraclinoid ica back to the mid-ica siphon.The event description says that the fred is in the left ica.A pipeline is seen inside the fred, spanning from slightly distal to the fred to the junction of the first and second thirds of the fred.A pipeline is seen in a separate vessel, in an identical position, likely in the right ica.Image 2: angled lateral single shot radiograph, unsubtracted, contrast, early to mid-arterial phase, centered and cropped on the region of the sella turcica.Same as image 1.Normal flow, no clot.Another pipeline is seen, likely in the distal basilar artery.Image 3: angled lateral single shot radiograph, unsubtracted, contrast, late arterial phase, centered and cropped on the region of the sella turcica.Same as image 1.Normal flow, no clot.Another pipeline is seen, likely in the distal basilar artery.These images do not explain why the pusher wire got stuck on the fred.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.
 
Event or Problem Description
Additional information received indicated: the physician placed a pipeline distal to the previously implanted fred x last on (b)(6) 2023.Patient was discharged without further sequela.Images provided for review.

Brand Name
FRED X27
Common Device Name
INTRALUMINAL DEVICES
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrance callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key18000299
Report Number2032493-2023-01004
Device Sequence Number6643246
Product Code OUT
UDI-Device Identifier00842429114445
UDI-Public(01)00842429114445(11)220517(17)250430(10)0000191333
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberFREDX5015-PMA
Device Lot Number0000191333
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer12/07/2023
12/07/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/20/2023
01/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient Weight90 KG